Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 326, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 1998, 3:22 AM CDT for Christian County, Stone County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 1998, 3:22 AM CDT (08:22 UTC)
- Expired
- Sep 30, 1998, 4:10 AM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Christian County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 300822 RRA SVRSGF MOC043-209-300910- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 322 AM CDT WED SEP 30 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI NORTHERN STONE COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 410 AM CDT * AT 319 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF BILLINGS OR 10 MILES WEST OF CRANE AND WAS MOVING EAST-SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... BILLINGS AROUND 335 AM CRANE AND HURLEY AROUND 345 AM *THIS LINE OF SEVERE THUNDERSTORMS PRODUCED 70 TO 80 MPH WIND GUSTS AT THE STOS TRUCK STOP AT MT VERNON AT 310 AM CDT. SEVERE THUNDERSTORM STRAIGHT LINE WINDS CAN OFTEN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR OWN PERSONAL SAFETY...MOVE TO A SAFE AREA OR SHELTER IMMEDIATELY. & AF/CR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:44 AM CDT, 38 minutes earlier.
Area forecast discussion, Sep 30, 2:44 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 AM CDT WED SEP 30 1998 WELL...SFC FNT IS ALONG A RSL-MKC-MDF. BUBBLE HI OVR EMP AND LATEST ADAP DENOTING -6 LIS AND STRONG MIXING RATIOS OVR CWA. 88D SHOWING SGFNT BOW ECHO FRM GREENFIELD TO LOCKWOOD. SELS DY1 SEEMS REASONABLE WITH K INDICES OF 25-30...PESKY BNDRY TO N AND W-NW FLOW ALOFT. CWA HAS BEEN GRABBED TWICE IN LAST TWO DAYS WITH NW FLOW. WL DEFINITELY KP CURRENT SCT POPS IN FCST ATTM. FCST DILEMMA IS NOT THE POPS BUT RATHER THE BIG COOL DOWN ON THU... ALL 3 MODELS ARE IN SOME GENERAL AGREEMENT TO TAKE PRODIGIOUS HIGH AND PUSH FNT THRU ON THU WITH A COOL OVERRUNNING EVENT. LOOKS LIKE RAIN SHOULD CONT IN FCST LIKE FAN SUGGESTS. AVN IS KICKING THE NGM PANTS LAST FEW NIGHTS AND WL LEAN TOWARD AVN AGAIN AS IT HISTORICALLY HANDLES NW FLOW ALOFT BETTER. RECOMMENDATION FOR FCST GUIDANCE AND COORDINATION ONLY... SGF...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH 85 TO 90. JLN...VARIABLE CLOUDINESS WITH A 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH AROUND 90. AIZ/VIH...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH 80 TO 85. CCF INFO SGF BE 087/059 065/050 058 04443 JLN BE 090/062 069/051 062 04443 GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 1:36 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Sep 30, 2:13 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 47 min |
| Sep 30, 2:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 46 min |
| Sep 30, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 67 min |
| Sep 30, 4:07 AM CDT | Flash Flood Warning | SGF | Barton, Dade | 3 hr |
| Sep 30, 4:17 AM CDT | Flash Flood Warning | SGF | Maries, Miller | 4 hr |
| Sep 30, 4:49 AM CDT | Severe Thunderstorm Warning | SGF | Phelps | 66 min |
| Sep 30, 10:21 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 34 min |
| Sep 30, 10:55 AM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 65 min |
| Sep 30, 11:19 AM CDT | Severe Thunderstorm Warning | SGF | Douglas | 56 min |
| Sep 30, 11:41 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.